MAUDE Adverse Event Report: BECTON DICKINSON & CO. (SPARKS) BD BACTEC¿ MGIT¿ 320 INSTRUMENT; SYSTEM, BLOOD CULTURING

BECTON DICKINSON & CO. (SPARKS) BD BACTEC¿ MGIT¿ 320 INSTRUMENT; SYSTEM, BLOOD CULTURING
Catalog Number 441743
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/19/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported while using bd bactec¿ mgit¿ 320 instrument, there was a false positive result.There was no report of adverse impact to patient.
 
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
Catalog #441743, s/n (b)(6): the customer is reporting there is a false positive reported from the instrument.Through remote assistance, information was shared regarding growth units versus threshold positivity.The customer discovered the original sample had a high bacterial load so the analysis made sense.Per the customer, they no longer have questions about the false positive and consider this issue resolved.A review of the instrument's log file showed conditions as normal - no instrument issues noted.The root cause cannot be determined.There was no malfunction of the instrument reported and as such this is an unconfirmed complaint.Some of this information was recorded in the related case (b)(4).Review of the device history record for instrument s/n (b)(6) is not required because this complaint does not allege an early life failure or failure at installation and the instrument has changed configuration since release from manufacturing due to service repairs/pms.Service history review was performed for the instrument and the related case has been closed - (b)(4).No samples or parts were expected to be returned for this complaint and thus, a returned sample analysis is not required.Bd quality will continue to closely monitor for trends associated with instrument performance/operation related complaints.No new risks or hazards, or changes to existing risks/hazards, were identified as a result of this complaint.
 
Event or Problem Description

Brand Name
BD BACTEC¿ MGIT¿ 320 INSTRUMENT
Common Device Name
SYSTEM, BLOOD CULTURING
Manufacturer (Section D)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key23990300
Report Number1119779-2026-00003
Device Sequence Number10185005
Product Code MDB
UDI-Device Identifier00382904417437
UDI-Public(01)00382904417437
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K974883
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number441743
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2025
Supplement Date Received by Manufacturer01/29/2026
Initial Report FDA Received Date01/07/2026
Supplement Report FDA Received Date02/02/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/20/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown